MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55229
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect medical device: the endoleak was found between the zsle-11-122-zt, lot# 13204363, and a zsle-16-56-zt, lot # currently unknown.Customer (person): (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a leak was found between 2 zenith flex with spiral-z technology aaa endovascular graft iliac legs implanted on the patient's left side.A (b)(6) year-old female patient underwent an evar procedure on (b)(6) 2021 to repair a ruptured abdominal aortic aneurysm.To exclude the aneurysm, a bifurcated tffb-22-82-zt main body was placed along with a zsle-24-74-zt on the right side and a zsle-11-122-zt followed by a zsle-16-56-zt on the left side."flattening" of all the connections and sealing areas was performed.A final aortogram showed evidence of a leak at the connection of the two leg components implanted on the left side.A 32 coda balloon was used to expand the stents but a leak was still noted on the left side.Due to the way the contrast medium was seen coming out through the prostheses, the physician believed this leak was due to issues with the porosity of the fabric of the connecting branches of the zsle-11-122-zt and zsle-16-56-zt.At this point, it was decided to stabilize the patient and end the procedure.The physician believes the patient will require additional imaging and an additional procedure to identify and correct the leak but no intervention has yet been performed.No other adverse effects have been reported.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Event or Problem Description
Additional information was provided on 29mar2021.It was reported that "the product specialist emphasizes that the report is for the branch zsle-11-122 lot 13204363 of which the leak is suspected".The sales representative was present for the procedure.The patient suffered "leakage in a ruptured aorta".Regarding patient outcome, it was reported that "it was requested to reverse" and that the patient was taken to the icu and is still currently alive.Neck shape anatomy was described as "right".A manual syringe was used to inflate the balloon to a volume of 30 cc, "what the doctor would feel at the flat".It was stated that "the porosity of the fabric appears to be from the left side branch".
 
Additional Manufacturer Narrative
D4- product lot #/product lot # (mdr) of zsle-16-56-zt: 13506930, udi: (b)(4).Expiration date: 10/30/2023.H4- manufacture date: 10/30/2020.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: on (b)(6) 2021, cook became aware of a leakage at the connection of two zenith flex with spiral-z technology aaa endovascular iliac leg grafts (rpn: zsle-16-56-zt, lot: 13506930 and rpn: zsle-11-122-zt lot: 13204363).The issue was reported by magnum freight corporation in colombia.No additional intervention was performed.Reviews of documentation including the complaint history, device history records (dhr), drawings, instructions for use (ifu), manufacturing instructions (mi), quality control documents, and specifications of both devices were conducted during the investigation.The complaint devices were not returned; therefore, no physical examinations could be performed.However, a short video clip was provided, confirming the presence of an endoleak.Cook has concluded that the devices were manufactured to specifications.Additionally, a document-based investigation evaluation was performed.A review of the device master records (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history files (dhf) showed that these devices are both safe and effective for their intended use.A review of the dhrs for both reported complaint device lots (13506930 and 13204363) as well as their related graft subassembly lots revealed no recorded nonconformances related to the failure mode.It should be noted that zsle- devices are distributed via one-device lots, giving no indication of nonconforming product in house.A database search did not identify any events related to either device lot.As there are adequate inspection activities in place, there is objective evidence that the dhrs were fully executed, there are no related non-conformances, and there are no other lot-related complaints that have been received from the field, cook has concluded that there is no evidence suggesting non-conforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [t_zaaasz_rev4] ¿zenith® spiral-z aaa iliac leg with the z-trak¿ introduction system¿, provides the following information to the user related to the reported failure mode: "4 warnings and precautions: 4.1 general.Additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.4.2 patient selection, treatment and follow-up.Zenith spiral-z iliac artery distal fixation site greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.4.4 device selection.Strict adherence to the zenith spiral-z aaa iliac leg ifu sizing guide is strongly recommended when selecting the appropriate device size.Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.4.5 implant procedure.Appropriate procedural imaging is required to successfully position the zenith spiral-z aaa iliac leg and assure accurate apposition to the vessel wal.Inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.5 adverse events: 5.2 potential adverse events.Adverse events that may occur and/or require intervention include, but are not limited to: endoleak.8 patient counseling information:.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.Specific follow-up guidelines are described in section 12, imaging guidelines and postoperative follow-up.11 directions for use: 11.1 zenith spiral-z aaa iliac leg system.11.1.7 molding balloon insertion.7.Withdraw the molding balloon to the ipsilateral distal fixation site and expand.9.Withdraw the molding balloon to the contralateral iliac leg/vessel distal fixation site and expand.Final angiogram: 1.Position angiographic catheter just above the level of the renal arteries.Perform angiography to verify that the renal arteries are patent and that there are no endoleaks.Verify patency of internal iliac arteries.2.Confirm there are no endoleaks or kinks and verify position of proximal gold radiopaque markers.Remove the sheaths, wires and catheters.Note: if endoleaks or other problems are observed, refer to the suggested instructions for use for the zenith aaa endovascular graft ancillary components.12 imaging guidelines and postoperative follow-up: 12.1 general.All patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up.Physicians should evaluate patients on an individual basis and prescribe follow-up relative to the needs and circumstances of each individual patient.The minimum requirement for patient follow-up (described in the instructions for use for the zenith aaa device that was used) should be maintained even in the absence of clinical symptoms (e.G., pain, numbness, weakness).Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the stent graft) should receive follow-up at more frequent intervals.12.2 additional surveillance and treatment: additional surveillance and possible treatment is recommended for: aneurysms with type i endoleak.¿ based on the available information, no returned products, and the results of our investigation, a definitive root cause was unable to be established.However, it should be noted that endoleaks are a known inherent risk of using zsle- devices.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11339493
Report Number1820334-2021-00348
Device Sequence Number19053374
Product Code MIH
UDI-Device Identifier10827002552293
UDI-Public(01)10827002552293(17)230603(10)13204363
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2023
Device Model NumberG55229
Device Catalogue NumberZSLE-11-122-ZT
Device Lot Number13204363
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/29/2021
06/03/2021
10/21/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date04/01/2021
06/09/2021
11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"HYDROPHILIC GUIDES"; 32 CODA BALLOON; CODA BALLOON; CODA-2-9.0-35-120-32 LOT 13215301; LUNDERQUIST WIRE GUIDE; LUNDERQUIST WIRES; TFFB-22-82-ZT; TSCMG-35-260-LESDC LOT 400699
Patient Age56 YR
Patient SexFemale
Patient Weight80 KG